Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Formal degrees and adjoint $ \gamma$-factors


Authors: Kaoru Hiraga, Atsushi Ichino and Tamotsu Ikeda
Journal: J. Amer. Math. Soc. 21 (2008), 283-304
MSC (2000): Primary 22E50
DOI: https://doi.org/10.1090/S0894-0347-07-00567-X
Published electronically: June 5, 2007
Erratum: J. Amer. Math. Soc. 21 (2008), 1211-1213.
MathSciNet review: 2350057
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a conjectural formula for the formal degree of a discrete series representation in terms of the adjoint $ \gamma$-factor. Our conjecture is supported by various examples and is compatible with the Weyl dimension formula. Using twisted endoscopy, we also verify the conjecture for a stable discrete series representation of $ \operatorname{U}(3)$ over a non-archimedean local field of characteristic zero.


References [Enhancements On Off] (What's this?)

  • 1. J. Arthur, The local behaviour of weighted orbital integrals, Duke Math. J. 56 (1988), 223-293. MR 932848 (89h:22036)
  • 2. -, Unipotent automorphic representations: conjectures, Astérisque 171-172 (1989), 13-71. MR 1021499 (91f:22030)
  • 3. A.-M. Aubert and R. Plymen, Plancherel measure for $ \mathrm{GL}(n,F)$ and $ \mathrm{GL}(m,D)$: explicit formulas and Bernstein decomposition, J. Number Theory 112 (2005), 26-66. MR 2131140 (2006d:22018)
  • 4. A. Borel, Admissible representations of a semi-simple group over a local field with vectors fixed under an Iwahori subgroup, Invent. Math. 35 (1976), 233-259. MR 0444849 (56:3196)
  • 5. L. Clozel, Characters of nonconnected, reductive $ p$-adic groups, Canad. J. Math. 39 (1987), 149-167. MR 889110 (88i:22039)
  • 6. -, The fundamental lemma for stable base change, Duke Math. J. 61 (1990), 255-302. MR 1068388 (91h:22036)
  • 7. -, Invariant harmonic analysis on the Schwartz space of a reductive $ p$-adic group, Harmonic analysis on reductive groups, Progr. Math. 101, Birkhäuser Boston, 1991, pp. 101-121. MR 1168480 (93h:22020)
  • 8. S. DeBacker and M. Reeder, Depth-zero supercuspidal $ L$-packets and their stability, preprint.
  • 9. P. Deligne, D. Kazhdan, and M.-F. Vignéras, Représentations des algèbres centrales simples $ p$-adiques, Representations of reductive groups over a local field, Travaux en Cours, Hermann, 1984, pp. 33-117. MR 771672 (86h:11044)
  • 10. D. Goldberg, Some results on reducibility for unitary groups and local Asai $ L$-functions, J. Reine Angew. Math. 448 (1994), 65-95. MR 1266747 (95g:22031)
  • 11. B. H. Gross, On the motive of a reductive group, Invent. Math. 130 (1997), 287-313. MR 1474159 (98m:20060)
  • 12. -, On the motive of $ G$ and the principal homomorphism $ \mathrm{SL}_2 \rightarrow \hat{G}$, Asian J. Math. 1 (1997), 208-213. MR 1480995 (99d:20077)
  • 13. Harish-Chandra, Harmonic analysis on real reductive groups. I. The theory of the constant term, J. Functional Analysis 19 (1975), 104-204. MR 0399356 (53:3201)
  • 14. -, Harmonic analysis on real reductive groups. III. The Maass-Selberg relations and the Plancherel formula, Ann. of Math. 104 (1976), 117-201. MR 0439994 (55:12875)
  • 15. -, Admissible invariant distributions on reductive $ p$-adic groups, University Lecture Series 16, American Mathematical Society, 1999. MR 1702257 (2001b:22015)
  • 16. M. Harris and R. Taylor, The geometry and cohomology of some simple Shimura varieties, Annals of Mathematics Studies 151, Princeton University Press, 2001. MR 1876802 (2002m:11050)
  • 17. G. Henniart, Une preuve simple des conjectures de Langlands pour $ \mathrm{GL}(n)$ sur un corps $ p$-adique, Invent. Math. 139 (2000), 439-455. MR 1738446 (2001e:11052)
  • 18. -, Correspondance de Langlands et fonctions $ L$ des carrés extérieur et symétrique, preprint.
  • 19. K. Hiraga and H. Saito, On $ L$-packets for inner forms of $ \mathrm{SL}_n$, preprint.
  • 20. A. Ichino and T. Ikeda, On the periods of automorphic forms on special orthogonal groups and the Gross-Prasad conjecture, preprint.
  • 21. T. Konno, Twisted endoscopy and the generic packet conjecture, Israel J. Math. 129 (2002), 253-289. MR 1910946 (2004d:22008)
  • 22. R. E. Kottwitz, Stable trace formula: cuspidal tempered terms, Duke Math. J. 51 (1984), 611-650. MR 757954 (85m:11080)
  • 23. -, Stable trace formula: elliptic singular terms, Math. Ann. 275 (1986), 365-399. MR 858284 (88d:22027)
  • 24. -, Tamagawa numbers, Ann. of Math. 127 (1988), 629-646. MR 942522 (90e:11075)
  • 25. R. E. Kottwitz and D. Shelstad, Foundations of twisted endoscopy, Astérisque 255 (1999). MR 1687096 (2000k:22024)
  • 26. R. P. Langlands, On the functional equations satisfied by Eisenstein series, Lecture Notes in Mathematics 544, Springer-Verlag, 1976. MR 0579181 (58:28319)
  • 27. I. G. Macdonald, The volume of a compact Lie group, Invent. Math. 56 (1980), 93-95. MR 558859 (81h:22018)
  • 28. R. Ranga Rao, Orbital integrals in reductive groups, Ann. of Math. 96 (1972), 505-510. MR 0320232 (47:8771)
  • 29. M. Reeder, Formal degrees and $ L$-packets of unipotent discrete series representations of exceptional $ p$-adic groups, J. Reine Angew. Math. 520 (2000), 37-93. MR 1748271 (2001k:22039)
  • 30. J. D. Rogawski, An application of the building to orbital integrals, Compositio Math. 42 (1980/81), 417-423. MR 607380 (83g:22011)
  • 31. -, Automorphic representations of unitary groups in three variables, Annals of Mathematics Studies 123, Princeton University Press, 1990. MR 1081540 (91k:22037)
  • 32. F. Shahidi, A proof of Langlands' conjecture on Plancherel measures; complementary series for $ p$-adic groups, Ann. of Math. 132 (1990), 273-330. MR 1070599 (91m:11095)
  • 33. -, Twisted endoscopy and reducibility of induced representations for $ p$-adic groups, Duke Math. J. 66 (1992), 1-41. MR 1159430 (93b:22034)
  • 34. -, Poles of intertwining operators via endoscopy: the connection with prehomogeneous vector spaces, Compositio Math. 120 (2000), 291-325. MR 1748913 (2001i:11060)
  • 35. A. J. Silberger and E.-W. Zink, The formal degree of discrete series representations of central simple algebras over $ p$-adic fields, Max-Planck-Institut für Mathematik, 1996.
  • 36. J.-L. Waldspurger, La formule de Plancherel pour les groupes $ p$-adiques (d'après Harish-Chandra), J. Inst. Math. Jussieu 2 (2003), 235-333. MR 1989693 (2004d:22009)
  • 37. E.-W. Zink, Comparison of $ \mathrm{GL}_N$ and division algebra representations II, Max-Planck-Institut für Mathematik, 1993.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 22E50

Retrieve articles in all journals with MSC (2000): 22E50


Additional Information

Kaoru Hiraga
Affiliation: Department of Mathematics, Faculty of Science, Kyoto University, Kyoto 606-8502, Japan
Email: hiraga@math.kyoto-u.ac.jp

Atsushi Ichino
Affiliation: Department of Mathematics, Graduate School of Science, Osaka City University, Osaka 558-8585, Japan
Email: ichino@sci.osaka-cu.ac.jp

Tamotsu Ikeda
Affiliation: Department of Mathematics, Faculty of Science, Kyoto University, Kyoto 606-8502, Japan
Email: ikeda@math.kyoto-u.ac.jp

DOI: https://doi.org/10.1090/S0894-0347-07-00567-X
Received by editor(s): July 5, 2006
Published electronically: June 5, 2007
Dedicated: Dedicated to Professor Hiroshi Saito on the occasion of his sixtieth birthday
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society